MAUDE Adverse Event Report: CAREFUSION, INC REUSABLE PROBE SUCT COAGULATOR 5MM 32CM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CAREFUSION, INC REUSABLE PROBE SUCT COAGULATOR 5MM 32CM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 88-9100
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).On 16aug2021 writer sent the customer an email acknowledging receipt of the complaint, providing the complaint tracking number and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
Per complaint details received: multiple reusable suction electrodes are not providing cauterization and have occasional leaking.One instrument burned the surgeon's hand on (b)(6) 2021.On 24aug2021 additional information: no medical attention was needed for the surgeon.This issue of no coagulation has been going on and we are looking for a solution.No further information available.
 
Event or Problem Description
Per complaint details received: multiple reusable suction electrodes are not providing cauterization and have occasional leaking.One instrument burned the surgeon's hand on (b)(6) 2021.24aug2021 additional information: no medical attention was needed for the surgeon.This issue of no coagulation has been going on and we are looking for a solution.No further information available.
 
Additional Manufacturer Narrative
(b)(4).Follow up: the complaint product was returned, and an evaluation was performed.The root cause of the issue is undetermined.Instrument 88-9100 batch no.G30237 indicates that the product is not a trokamed product.(the trokamed supplier code for bd is ¿xtr¿: every batch number of a trokamed product starts with this prefix).Additionally, there are some differences on a design level in comparison to our standard product mos05001.The serial number is unknown.Trokamed manufactures for bd with lot code xtr.Also, the instrument marking is black, not white as usually done by trokamed.As can be seen on the customer¿s complaint instrument, the black insulation does not extend to just before the working end, as is usual with the trokamed instrument.Perhaps the instrument was rebuilt.The product would have been manufactured and tested according to the specifications.A review of the device history records (dhr) could not be performed as the lot code is not accurate.There have been no issues identified with the material or manufacturing process.

Brand Name
REUSABLE PROBE SUCT COAGULATOR 5MM 32CM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
MDR Report Key12413963
Report Number1423507-2021-00043
Device Sequence Number3308465
Product Code GEI
UDI-Device Identifier10885403154546
UDI-Public(01)10885403154546
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number88-9100
Device Catalogue Number88-9100
Device Lot NumberG40237
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;